Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On the two-variable Conway potential function

Author: Mark E. Kidwell
Journal: Proc. Amer. Math. Soc. 98 (1986), 485-494
MSC: Primary 57M25
MathSciNet review: 857947
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Conway potential function $ \nabla (r,s)$ of a link with one unknotted component labeled $ s$ and all other components labeled $ r$ can be computed recursively using the first two Conway identities. $ \nabla (r,s)$ can be written uniquely as a polynomial in $ {z_1} = r - {r^{ - 1}}$, $ {z_2} = s - {s^{ - 1}}$, and the first power of $ {z_{12}} = rs + {r^{ - 1}}{s^{ - 1}}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25

Retrieve articles in all journals with MSC: 57M25

Additional Information

PII: S 0002-9939(1986)0857947-4
Keywords: Conway potential function, good link, brace notation
Article copyright: © Copyright 1986 American Mathematical Society